Thank you to all you lovely members for such a warm welcome. At the moment i am in bed recovering from a very nasty chest infection . Thanks to the hospital, antibiotics and my lovely family i am winning the battle. I am on the new drug baricitinib, have been for almost a year now still have stiffness and pain but bearable. My problem are the side effects . Weight gain , constant sore mouths . and this is the second infection and so far the worst since i started the treatment . Do not get me wrong i am not complaining . Were would we be without these drugs . My problem is . I see my consultant next week and i am not to sure if i should ask to come of this drug or stick with it . Had my RA for more than twenty five years. So i know the dilemma of of changing drugs . I do not want to go back to walking aids and severe pain . Do i stick with this drug and the problems i am having mainly the infections . Or does anyone know of another drug that kind and works ( silly question ) Advice please and views on sulfasalazine please .
New Drug: Thank you to all you lovely members for such... - NRAS
I'm prone to infections and was put on a low dose (2mg) of baricitinib as my rheumy thought it the most suitable biological med for me to take. The main reason being that once you stop taking it, it leaves the body in a matter of days giving the immune system more chance of fighting an infection. The majority of other meds take a lot longer to leave the body. Other than possible increased fatigue, I haven't noticed any other side effects in the 4+ months I've been on it. A combination of baricitinib and hydroxychloroquine seemed to work well for me.
Increased susceptibility to infections can be a big problem with these meds, especially biologics. Apparently DMARDs have a lower risk, but presume you've previously tried some of those.
Thank you Wishbone . I am on 4mg so i think i shall ask to be changed on to a lower dose and see how i get on . I did not know there was a lower dose . This would be better than yet again changing my drug
Obviously your RA could get worse with a lower dose. It might be worth mentioning taking hydroxy along with the lower dose when you see your rheumy. As previously mentioned, I found the combination worked ok for me. Unfortunately I stopped taking hydroxy a couple of months ago due to stomach issues and my RA has got a bit worse since doing so.
Hope things work out for you.
Yes thanks again wishbone . That is what worries me . I had a lovely understanding con , but she retired three years ago . She had me Retuximab which gave me my life back . Unfortunately my new con decided i was doing so well and took me of my bio drug . Since then its been hello RA hello pain . But asking for another drug along with a lower dose is a good idea . Thank you for your help
I have been on sulfasalazine for half my life. Started at 12 now 24. Two pills twice a day. I honestly like it the best of my meds because I get almost on side affects from it other then if I go off for surgery or something and then once I am back on I get orange or green pee. I also take methotrexate once a week.
I've had RA for about two and a half years now and was on Methotrexate (tablets then injection) to start with, which worked OK but the side effects made it less than perfect (Stomach issues) so I changed onto Sulfasalazine which works ok without the side effects, Joints are a bit stiff but would probably help if I took more exercise - other relatively minor mobility issues with my feet (Tendonitis thanks to Ciprofloxacin - steer clear of that antibiotic - and Plantar Fasciitis). Surprised you've never tried it as I was only offered the choice of two!
Not what you're looking for?
You may also like...
leflunomide seems to be quite a risky drug. Im dreadful with drugs anyway as b4 RA 14months...
for you... It truly is a miracle drug..Although mouth sores are a pain, that seems to be the only...
supplements. My Consultant is offereing further drugs such as methotrexate and gold injections. I...
in a lot of pain with my neck and now my shoulder is joining the party.Most of the pain is down my...
gain feedback on Etanercept (injections) I would love to hear your experience. The thought of...